My daughter (age 23) started experiencing joint pain several months ago, while working in Africa. When she returned home she was tested for parasites, found positive, and took the course of medication. Recently, the joint pain in her knees and wrists got much worse. Also waves of fatigue. The joint pain gets worse with use and there is sometimes sharp pain to the point of agony. Very little swelling, occasionally one wrist will swell. Celebrex helps with the aches but not the sharper pains. Her blood workup doesn't show much. Rheumatoid factor of 27, ANA positive with titer of 1:40, Sed rate slightly elevated ...but other than that everything looks normal. She is also taking Effexor and has been for 8 months now. What other tests should we have run? Could she still have parasites after the treatment? Could it be drug induced arthritis from the Effexor? There is a family history of Hashimoto's thyroiditis but all those tests were negative. Also, my mother has gout but my daughter's blood urea level was normal. We don't know what to do and the next appointment we can get with a rheumatologist is 2 months out. She is very debilitated and can barely work. thank you for any suggestions you can make.
Hello. I am 27 years old, and I developed severe, acute joint pain in my hips while I was in Africa at age 23. It's interestingly similar to your daughter's story. Debilitating spikes of pain that just don't go away - I can't really tell if it's muscular pain or emanating from a pinched nerve or what.
I've had an x-ray, an MRI, and physical therapy - and nothing seems to explain it. The pain resurfaces when I sit for too long, stand for too long, or engage in concentrated bursts of physical activity. Ibuprophen seems to help, but I don't know what the deal is. What parasites was she tested for? Did that seem to do anything?
Please let me know if you find anything out!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.